Remedril

Remedril

Manufacturer:

Remed

Distributor:

Remed
Full Prescribing Info
Contents
Phenylephrine hydrochloride, brompheniramine maleate.
Description
Syrup: Each 5 mL (1 teaspoonful) contains: Phenylephrine Hydrochloride 5 mg, Brompheniramine Maleate 2 mg.
Syrup for Oral Drops: Each mL contains: Phenylephrine Hydrochloride 1 mg, Brompheniramine Maleate 0.8 mg.
Phenylephrine Hydrochloride is a sympathomimetic with mainly direct effects on adrenergic receptors. Phenylephrine and its salts are most commonly used and are frequently included in preparations for the symptomatic relief of nasal congestion, cough and cold symptoms.
Brompheniramine Maleate, an alkylamine derivative is a sedating antihistamine with antimuscarinic and moderate sedative actions. It is used for the symptomatic relief of allergic conditions, mainly rhinitis and conjunctivitis, a common ingredient of compound preparation for the symptomatic treatment of coughs and common colds. The combination of Phenylephrine and Brompheniramine maleate reduces excessive nasopharyngeal secretion and inflammatory mucosal edema and congestion in the upper respiratory tract.
Action
Pharmacology: Pharmacokinetics: Phenylephrine has low oral bioavailability owing to irregular absorption and first-pass metabolism by monoamine oxidase in the gut and liver. After oral administration, Brompheniramine Maleate appears to be well-absorbed from the gastrointestinal tract. Peak plasma concentrations are achieved within about five hours. An elimination half-life of about 25 hours has been reported. Unchanged drug and metabolites are excreted primarily in the urine.
Indications/Uses
Used in the treatment of common colds, allergic rhinitis and sinusitis.
Dosage/Direction for Use
Syrup: Adult: 10 mL (2 teaspoonfuls).
Children: 7-12 years: 7.5 mL.
5-6 years: 5.0 mL.
2-4 years: 4.0 mL.
To be taken three to four times daily, or as prescribed by the physician.
Drops: 0.15 mL/kg body weight.
4-6 years: 2.5 mL to 3.0 mL.
2-4 years: 2.0 mL to 2.5 mL.
1-2 years: 1.5 mL to 2.0 mL.
6-12 months: 1.25 mL to 1.5 mL.
3-6 months: 1.0 mL to 1.25 mL.
1-3 months: 0.75 mL to 1.0 mL.
To be taken three to four times daily, or as prescribed by the physician.
Overdosage
Overdose symptoms may include: Restlessness, Nervousness, nausea, vomiting, tremor, dizziness, drowsiness, dry mouth and throat, seizures, abdominal discomfort, somnolence, lethargy, sedation, ataxia, irritability, anxiety, excitability, hallucination, delirium, increased blood pressure, hypertension, apnea, and blurred vision.
In case of accidental overdose, discontinue use and seek professional assistance immediately.
Special Precautions
Phenylephrine Hydrochloride: As a sympathomimetic, Phenylephrine has a longer duration of action than noradrenaline (norephinephrine) and an excessive vasopressor response may cause a prolonged rise in blood pressure. It induces tachycardia or reflex bradycardia and should therefore be avoided in severe hyperthyroidism and used with caution in severe ischaemic heart disease.
Brompheniramine Maleate: Patients should not drive or operate machinery and avoid drinking alcohol. The most common side effect of the sedating anti-histamines is CNS depression, with effects varying from slight drowsiness to deep sleep, and including lassitude, dizziness, and incoordination (although paradoxical stimulation may occasionally occur, especially at high doses and in children and elderly). These sedative effects, when they occur, may diminish after a few days with treatment. Patients should not drive or operate machinery and avoid drinking alcohol.
Adverse Reactions
Occasional gastrointestinal side-effects include nausea, vomiting, diarrhea or epigastric pain. Palpitations and arrhythmias have been reported occasionally. May sometimes cause rashes and hypersensitivity reactions (including bronchospasm, angioedema and anaphylaxis).
Tell the doctor or pharmacist if the patient notices any of the following common side effects mentioned above.
Drug Interactions
Phenylephrine Hydrochloride: As a sympathomimetic, special care is advisable in patients receiving antihypertensive therapy. It reverses the hypertensive effects of adrenergic neuron blockers such as guanethidine with a risk of severe hypertension.
Brompheniramine Maleate: Sedating antihistamines may enhance the sedative effects of CNS depressants including alcohol, barbiturates, hypnotics, opioid analgesic, anxiolytic sedatives and antipsychotics. They have additive antimuscarinic action with other antimuscarinic drugs such as atropine and some antidepressants (both tricyclics and MAOIs).
Storage
Store at temperatures not exceeding 30°C.
ATC Classification
R01BA53 - phenylephrine, combinations ; Belongs to the class of systemic sympathomimetic preparations used as nasal decongestants.
Presentation/Packing
Syr 60 mL. Oral drops 15 mL.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in